Actigall use/ Long term high bilirubin
May 29, 2003
Hello Dr Dieterich:
I am getting interesting posts in my lipodystrophy discussion group about the use of Actigall for lowering lipids and bloated stomachs. What can you say about that? A second question: What are the long term implications of having high bilirubin (not jaundiced)for a patient's health. The reason I ask this question is because of the new PI Atazanavir. Thanks! Nelson Vergel firstname.lastname@example.org
Response from Dr. Dieterich
Actigall is ursodeoxycholic acid and is a good drug for lowering bilirubin in cholestatic diseases like PBC. It also can dissolve some gallstones and can relieve itching in some patients. It does not really lower lipids or change stomachs. As for elevated bilirubins like those causeed by atazanavir, there are no long term health issues caused by that in adults. In babies, it can cause brain issues, but in adults it is not a health issue, but a cosmetic one. DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.